MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Hemorrhage/Blood Loss/Bleeding (1888); Hypoxia (1918); Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature article titled ¿comparison of ultrasonic bronchoscope uc290f and uc260fw at our hospital¿; patients experienced adverse events during or after procedures using olympus devices.Case with patient identifier (b)(6) reports na-403d-2021.Case with patient identifier (b)(6) reports bf-uc260fw.Case with patient identifier (b)(6) reports bf-uc290f.Case with patient identifier (b)(6) reports na-u401sx-4022.Background: the ultrasonic bronchoscope is effective for collecting specimens of lesions in contact with the central airway, and we have introduced the ultrasonic bronchoscope uc290f since september 2020.We report this because we examined the comparison with the uc260fw that was used until then.Method: from november 2019 to november 2021, 177 cases using an ultrasonic bronchoscope were retrospectively examined at our hospital.Results: median age 71 years (24-84 years).125 males and 52 females.Uc290f 49 cases, biopsy needle visishot2 22g 48 cases, visishot 19g 1 case, average number of biopsies 4.1 times.Uc260fw 128 cases, biopsy needle visishot2 22g 116 cases, cook22g l 1 case, cook25g 1 case, average number of biopsies 4.1 times.The biopsy site was uc290f lymph node lesions in # 718 cases, # 4r17 cases, # 11 6 cases, # 2r 1 case, # 4l 1 case, # 10 1 cases, # 13 1 cases, lung lesions were in 3 cases on the dorsal side of the middle trunk and 1 case on the ventral side of the left main bronchus.Lymph node lesions of uc260fw were # 760 cases, # 4r32 cases, # 11 10 cases, # 4l7 cases, # 10 6 cases, # 2r5 cases, # 2ll cases, lung lesions were found in 6 cases on the dorsal side of the middle trunk and 1 case on the left main bronchus bifurcation.The diagnosis rate is uc290f 77.6%, uc260fw 79.7%.Complications were uc290f with backflow during puncture in 1 case, mediastinal abscess in 1 case, arrhythmia in 1 case, uc260fw with hypoxia in 2 cases, backflow during puncture in 1 case, accidental puncture of blood vessels in 1 case, and bleeding in 1 case.Conclusion: there was no significant difference in the diagnosis rate and complications.Further cases will be collected and presented.There is no report of any olympus device malfunction reported in any procedure described in this literature.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.New information was added to the following fields: d4, h6, h10.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14642264
Report Number8010047-2022-09709
Device Sequence Number5693594
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown